Alert archive / California / High Wind Warnings in 2019
High Wind Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Nov 25, 2019, 6:56 PM PST for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 6:56 PM PST (02:56 UTC)
- Expired
- Nov 25, 2019, 9:23 PM PST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4067 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824 WWUS75 KVEF 260256 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 656 PM PST Mon Nov 25 2019 CAZ525-260600- /O.CAN.KVEF.HW.W.0009.000000T0000Z-191126T0300Z/ /O.NEW.KVEF.HW.W.0010.191126T0300Z-191126T0600Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 656 PM PST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Morongo Basin. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ519-520-522>524-NVZ014-017-260400- /O.CAN.KVEF.HW.W.0009.000000T0000Z-191126T0300Z/ Eastern Sierra Slopes-Owens Valley-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 656 PM PST Mon Nov 25 2019 ...HIGH WIND WARNING IS CANCELLED... Winds have subsided to below hazardous levels and should continue to dissipate through the night. $$ AZZ003-NVZ019-020-022-260400- /O.CAN.KVEF.WI.Y.0038.000000T0000Z-191126T0300Z/ Northwest Deserts-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 656 PM PST Mon Nov 25 2019 /756 PM MST Mon Nov 25 2019/ ...WIND ADVISORY IS CANCELLED... Winds have subsided to below hazardous levels and should continue to dissipate through the night. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
1 follow-up statement
107 WWUS75 KVEF 260523 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 923 PM PST Mon Nov 25 2019 CAZ525-260630- /O.CAN.KVEF.HW.W.0010.000000T0000Z-191126T0600Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 923 PM PST Mon Nov 25 2019 ...HIGH WIND WARNING IS CANCELLED... The high winds have begun to subside across Morongo Basin this evening and the winds are no longer expected to present an impact. Wind gusts up to 35 mph are still possible through 10 PM this evening however. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Nov 25, 3:28 PM PST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 25, 3:28 PM PST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 328 PM PST Mon Nov 25 2019 .SYNOPSIS...Winds will decrease tonight as a rapidly moving system exits the area. An expansive winter storm will move into the region Tuesday night and will continue to bring impacts to the area through Friday. Significant amounts of snow and rain are possible with hazardous travel conditions likely on many area highways. The weather will be quieter but remain cool over the weekend with more snow possible in the Sierra on Sunday and Monday. && .DISCUSSION...tonight through Friday. The energetic cold front we dealt with today will exit the area tonight and winds are expected to decrease this evening. Behind it, the upper flow transitions from northwest tonight to west on Tuesday as a shortwave approaches the Pac NW and rapidly deepens. A massive cold low pressure system develops over the western third of the country on Wednesday and will be with us through Friday. Significant rain and snow amounts are forecast with a multitude of impacts expected. The center of the system is forecast over southern Oregon Tuesday night with the onset of precipitation in our area beginning Tuesday evening in the Sierra. Precip spreads over the rest of the area on Wednesday with rain and snow chances continuing through Friday. Significant amounts of snow are possible ranging from 1-3 feet in the Sierra and White Mountains in southeast California, the Spring Mountains and Sheep Range and much of Lincoln County in southern Nevada, and the northern and eastern portions of Mohave County including the Hualapai Mountains in northwest Arizona. A Winter Storm Warning is in effect for the Eastern Sierra Slopes and Owens Valley beginning Tuesday evening and continuing through Friday morning. A Winter Storm Watch remains in effect for a wide swatch of the area for Wednesday and on Thanksgiving Day. No changes were made to the winter weather hazard products but look for upgrades happening in the next 24-36 hours. In lower elevation areas, significant rainfall amounts are forecast especially across the eastern half of the CWA. Expect periods of breezy to windy conditions Tuesday through Friday with temperatures well below normal. Saturday through Monday...Brief ridging is forecast over the area Saturday with dry, cool weather expected. The upper level flow quickly turns southwest Saturday night and Sunday as the next eastern Pacific wave brings more precipitation to the Sierra. Low confidence on whether precip will spread east of the Sierra due to a fair amount of spread in model solutions. More than likely, with a mean trough set up over the eastern Pacific, there will be multiple embedded waves moving into the west coast beginning Saturday night or Sunday and continuing into the next week. The pattern would suggest lots of cloudiness and somewhat milder temperatures although they would still remain below normal. && .AVIATION...For McCarran...Strong northwest winds with gusts exceeding 35 knots will persist through early evening before gradually easing overnight. Nonetheless, gusts over 20 knots are expected through early Tuesday morning. Winds will continue to ease Tuesday but continue to favor northerly directions. For the rest of southern Nevada, northwest Arizona and southeast California...Strong west or northwest winds with gusts of 30-50 knots will continue through this evening as a potent cold front slides though the region. Strongest winds will be across the Western Mojave Desert where blowing dust will also reduce visibility below 1 mile near KDAG and KNXP. Slow improvement expected overnight though gusty conditions of 20 to 30 knots will linger into the early morning hours. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant winds and wind related damage according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Nov 25, 3:24 PM PST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND GST 7 E LANDERS 34.25N 116.27W
11/25/2019 M61 MPH SAN BERNARDINO CA MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 7 E LANDERS. DW7835 JOSHUA TREE, CA
D7835 SITE.
&&
AWLocal storm report, Nov 25, 5:04 PM PST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
504 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND DMG 1 SSW DOWNTOWN LAS VEGA 36.16N 115.15W
11/25/2019 CLARK NV PUBLIC
A REPORT AND PHOTO OF AN UPROOTED TREE WAS
SENT VIA TWITTER NEAR CHARLESTON BLVD AND
SOUTH LAS VEGAS BLVD IN THE HISTORIC OLD
RESIDENTIAL AREA DOWNTOWN. THIS WAS DUE TO
HIGH WINDS.
&&
TB3Local storm report, Nov 25, 5:25 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM NON-TSTM WND GST 4 SSE YERMO 34.85N 116.79W
11/25/2019 M60 MPH SAN BERNARDINO CA ASOS
&&
AWLocal storm report, Nov 25, 5:33 PM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
533 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM NON-TSTM WND GST 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019 M63 MPH SAN BERNARDINO CA AWOS
0410 PM DUST STORM 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019 SAN BERNARDINO CA AWOS
VISIBILITY DROPPED BACK TO A QUARTER MILE
STARTING AT 410 PM AND CONTINUING THROUGH
458 PM. WINDS GUSTING 55 TO 65 MPH THROUGH
THE PERIOD.
&&Local storm report, Nov 25, 5:39 PM PST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM DUST STORM 7 N TWENTYNINE PALMS 34.24N 116.06W
11/25/2019 SAN BERNARDINO CA PUBLIC
VARIOUS SNAPCHAT VIDEOS SHOW SIGNIFICANTLY
REDUCED VISIBILITY AROUND THE TOWN OF
TWENTYNINE PALMS DUE TO A DUST STORM.
&&
TB3Local storm report, Nov 25, 6:26 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
626 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM DUST STORM 7 N TWENTYNINE PALMS 34.24N 116.06W
11/25/2019 SAN BERNARDINO CA PUBLIC
VARIOUS SNAPCHAT VIDEOS SHOW SIGNIFICANTLY
REDUCED VISIBILITY AROUND THE TOWN OF
TWENTYNINE PALMS DUE TO A DUST STORM.
0426 PM NON-TSTM WND GST 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019 M63 MPH SAN BERNARDINO CA AWOS
0410 PM DUST STORM 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019 SAN BERNARDINO CA AWOS
VISIBILITY DROPPED BACK TO A QUARTER MILE
STARTING AT 410 PM AND CONTINUING THROUGH
458 PM. WINDS GUSTING 55 TO 65 MPH THROUGH
THE PERIOD.
0245 PM NON-TSTM WND GST 7 E LANDERS 34.25N 116.27W
11/25/2019 M61 MPH SAN BERNARDINO CA MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 7 E LANDERS. DW7835 JOSHUA TREE, CA
D7835 SITE.
0135 PM NON-TSTM WND DMG 1 SSW DOWNTOWN LAS VEGA 36.16N 115.15W
11/25/2019 CLARK NV PUBLIC
A REPORT AND PHOTO OF AN UPROOTED TREE WAS
SENT VIA TWITTER NEAR CHARLESTON BLVD AND
SOUTH LAS VEGAS BLVD IN THE HISTORIC OLD
RESIDENTIAL AREA DOWNTOWN. THIS WAS DUE TO
HIGH WINDS.
0130 PM NON-TSTM WND GST 2 N AMARGOSA VALLEY 36.68N 116.40W
11/25/2019 M58 MPH NYE NV MESONET
GATE 510, NV A25AI SITE.
0124 PM NON-TSTM WND DMG 11 N AMBOY 34.72N 115.77W
11/25/2019 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP REPORTS A SEMI TRUCK HAS BLOWN OVER ON
I-40.
0118 PM NON-TSTM WND GST 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019 M58 MPH SAN BERNARDINO CA AWOS
1245 PM DUST STORM 1 W YERMO 34.91N 116.84W
11/25/2019 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP BARSTOW REPORTS BROWN OUT CONDITIONS DUE
TO DUST ON I-15 AND RT 58. CONFIRMED LOW
VISIBILITY ON CALTRANS WEBCAMS. SATELLITE
IMAGES SHOW LARGE DUST PLUMES THROUGH THE
AREA.
1226 PM DUST STORM 12 NNW TWENTYNINE PALMS 34.29N 116.15W
11/25/2019 SAN BERNARDINO CA AWOS
VISIBILITY AT QUARTER MILE STARTING 1226 PM
THROUGH 1256 PM. WINDS GUSTING 50 TO 55 MPH
THROUGH THAT TIME PERIOD.
1224 PM NON-TSTM WND GST 5 NW INDEPENDENCE 36.85N 118.27W
11/25/2019 M61 MPH INYO CA MESONET
1145 AM NON-TSTM WND GST 28 N MERCURY 37.06N 116.05W
11/25/2019 M58 MPH NYE NV MESONET
BUSTER JANGLE Y, NV A01AB SITE.
1140 AM NON-TSTM WND DMG 2 ENE DIXON LANE-MEADOW 37.39N 118.39W
11/25/2019 INYO CA DEPT OF HIGHWAYS
US HIGHWAY 6 CLOSED DUE TO DOWNED
POWERLINES. US 6 WILL BE CLOSED FOR
APPROXIMATELY 2 HOURS PER CHP.
1137 AM NON-TSTM WND GST 4 SSE YERMO 34.85N 116.79W
11/25/2019 M60 MPH SAN BERNARDINO CA ASOS
1130 AM NON-TSTM WND GST 10 SSE ESSEX 34.59N 115.21W
11/25/2019 M61 MPH SAN BERNARDINO CA MESONET
OLD WOMAN MOUNTAIN, CA PG163 SITE.
1120 AM NON-TSTM WND GST 14 SSE HAIWEE 35.96N 117.91W
11/25/2019 M64 MPH INYO CA MESONET
TS220 LAKE CANYON DRIVE, CA SITE.
1110 AM NON-TSTM WND DMG 24 SSE HAIWEE 35.81N 117.87W
11/25/2019 INYO CA DEPT OF HIGHWAYS
1 TRACTOR TRAILER FLIPPED ON HIGHWAY 395
NEAR PEARSONVILLE, CA.
1100 AM NON-TSTM WND GST 36 SSW RACHEL 37.19N 116.04W
11/25/2019 M65 MPH NYE NV MESONET
CLIMAX MINE, NV A10AA SITE.
1037 AM NON-TSTM WND GST 2 ENE BISHOP 37.37N 118.37W
11/25/2019 M71 MPH INYO CA ASOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 ENE BISHOP. WIND GUST OF 58 MPH FIRST
OCCURRED AT 956 AM.
1031 AM NON-TSTM WND GST 50 NNW PIOCHE 38.63N 114.73W
11/25/2019 M73 MPH LINCOLN NV MESONET
ELY 1 PORTABLE, NV TS220 SITE.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 4:25 PM PST | Dust Storm Warning | VEF | San Bernardino | 2 hr |
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.